Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online
Ask a Urologist   »  

What causes dark colored urine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
For about a week my urine has turned a dark yellow regardless of how much fluid I consume. When I pass urine, it irritates the external tissues in the area where I sit: anal tissue and external tissue near the vajina.
I have passed normal, light-colored urine in the my recent past. I am currently being given Keflex for an
outbreak of folliculitis. Can these two conditions be related?
Posted Wed, 27 Aug 2014 in Urinary and Bladder Problems
 
 
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Correlated and needs management

Detailed Answer:
Thank you for asking
Micturition difficulties with dark color urine with folliculitis are correlated likely. Inflammation and infection of nearby region is most likely to involve urinary tract too. I suggest you get a urine routine exam and liver and renal functions. Keflex may cause liver functions to derange and that may cause the color of urine a bit yellower.
They are correlated. Topical hypoallergenic gels for the irritation, UTI diet like cranberry juices and fluids and garlic intake is advised.
Management of folliculitis would depend on the type of folliculitis
1-Pseudomonas folliculitis is usually self-limited and does not require treatment; however, if the patient is immunocompromised or the lesions are persistent, oral ciprofloxacin may be given.
2-Eosinophilic pustular folliculitis (Ofuji disease) does not respond to systemic antibiotics. First line treatment is indomethacin (50 mg/day). Other therapies include UVB phototherapy, minocycline, or dapsone.[18]
3-Pityrosporum folliculitis initially responds to topical antifungals such as ketoconazole cream or shampoo but is often associated with relapses. For relapses, systemic antifungals should be tried.
4-Herpetic folliculitis responds to valacyclovir, famciclovir, or acyclovir.
Papulopustular eruption associated with EGF-R inhibitors is self-limited and resolves with cessation of chemotherapy. In patients requiring treatment, topical antibiotics, topical corticosteroids or oral antibiotics, particularly tetracyclines, can be administered.
Association with folliculitis is likely and can not be ruled out. Get managed and seek a gynecologist for further management. Good groin and coital hygiene and keeping the area hair free will spare the troubles in future.
I hope it helps.Take good care of yourself and dont forget to close the discussion please,
May the odds be ever in your favour.
Regards
Khan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor